Alert archive / Tennessee / Flash Flood Warnings in 2011

Flash Flood Warning 7, NWS Morristown, TN

April 27, 2011Campbell County, Morgan County, Scott County, Tennessee

NWS Morristown, TN issued this flash flood warning at Apr 27, 2011, 7:13 PM EDT for Campbell County, Morgan County, Scott County, Tennessee. It was in force for 3 hr. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Apr 27, 2011, 7:13 PM EDT (23:13 UTC)
Expired
Apr 27, 2011, 10:15 PM EDT
In force
3 hr
Issued by
NWS Morristown, TN
Area
Storm-based polygon
Flood severity
None

Counties Campbell County, TN, Morgan County, TN, Scott County, TN

The radar

The Knoxville radar (KMRX), 83 km from the middle of the area, began a volume at 23:16 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Nashville Metro, TN (KBNA), launched 12:00Z, 11.2 hours before the alert went out and 206 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Nashville Metro, TN at 12:00Z on 2011-04-27Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Nashville Metro, TN at 12:00Z on 2011-04-27The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -84 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
714 m above ground
0-6 km bulk shear
57 kt
0-1 km storm-relative helicity
-84 m²/s²
0-3 km storm-relative helicity
-38 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

134 
WGUS54 KMRX 272313
FFWMRX
TNC013-129-151-280215-
/O.NEW.KMRX.FF.W.0007.110427T2313Z-110428T0215Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/

BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE MORRISTOWN TN
713 PM EDT WED APR 27 2011

THE NATIONAL WEATHER SERVICE IN MORRISTOWN HAS ISSUED A

* FLASH FLOOD WARNING FOR...
  CAMPBELL COUNTY IN EAST TENNESSEE...
  THIS INCLUDES THE CITY OF LA FOLLETTE...
  MORGAN COUNTY IN EAST TENNESSEE...
  THIS INCLUDES THE CITY OF WARTBURG...
  SCOTT COUNTY IN EAST TENNESSEE...
  THIS INCLUDES THE CITY OF ONEIDA...

* UNTIL 1015 PM EDT

* AT 707 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED   
  FLASH FLOODING FROM A SERIES OF THUNDERSTORMS OVER THE WARNED AREA.

* LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO JACKSBORO
  AND HUNTSVILLE

PRECAUTIONARY/PREPAREDNESS ACTIONS...

EXCESSIVE RUNOFF FROM HEAVY RAINFALL WILL CAUSE FLOODING OF SMALL
CREEKS AND STREAMS...COUNTRY ROADS...AS WELL AS FARMLAND ALONG THE
BANKS OF CREEKS AND STREAMS.

FLOODING IS OCCURRING OR IS IMMINENT. IT IS IMPORTANT TO KNOW WHERE
YOU ARE RELATIVE TO STREAMS...RIVERS...OR CREEKS WHICH CAN BECOME
KILLERS IN HEAVY RAINS. CAMPERS AND HIKERS SHOULD AVOID STREAMS OR
CREEKS.

&&

LAT...LON 3659 8399 3643 8390 3639 8392 3640 8395
      3629 8398 3627 8402 3630 8403 3622 8409
      3624 8422 3618 8424 3622 8437 3614 8445
      3605 8434 3592 8468 3620 8492 3630 8487
      3630 8481 3640 8467 3661 8479

$$

17

What forecasters said that day

The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Morristown, TN wrote its last area forecast discussion before this flash flood warning went out at Apr 27, 2:24 PM EDT, 4 hours 49 minutes earlier.

Area forecast discussion, Apr 27, 2:24 PM EDT, 4 hours 49 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MORRISTOWN TN
224 PM EDT WED APR 27 2011

.SHORT TERM (TONIGHT THROUGH FRIDAY NIGHT)...
THREAT OF SEVERE WEATHER REMAINS HIGH OVER PORTIONS OF THE AREA.
MESOANALYSIS INDICATES THE BEST INSTABILITY IS LOCATED ACROSS AL/MS.
AS A SURFACE LOW TRANSLATES FROM AR TO IN THIS EVENING...THIS AREA
OF INSTABILITY IS EXPECTED TO LIFT NORTHEAST AS WELL. THE POSITION
OF THE JET EXIT REGION OVER THE CUMBERLAND PLATEAU WILL FURTHER
ENHANCE LIFT. THIS WILL BRING ANOTHER ROUND OF STORMS TO THE AREA
THIS EVENING. LOW LEVEL SHEAR WILL REMAIN FAVORABLE FOR SOME TORNADO
POTENTIAL...ALONG WITH DAMAGING STRAIGHT-LINE WINDS AND LARGE HAIL.
ESTIMATE THE TIMING OF THIS NEXT ROUND WILL BE 23Z-06Z.

SURFACE WIND OBSERVATIONS IN THE MOUNTAINS HAVE BEEN IN THE UPPER
END OF WIND ADVISORY CRITERIA. MODELS SHOW A 50-60 KT SOUTHERLY LOW
LEVEL JET WILL BE IN PLACE THIS EVENING...SO A HIGH WIND WARNING
WILL BE ISSUED FOR THE MOUNTAINS OF TN. WILL ALSO EXTEND THE WIND
ADVISORY FOR THE REST OF THE AREA TO 06Z. WINDS SHOULD DROP OFF
WITH FROPA ONCE WINDS TURN MORE WESTERLY AFTER 06Z.

A GOOD PUSH OF COLD AIR FOLLOWS THE FRONT TOMORROW. AFTER SOME
MORNING CLOUDS...WE SHOULD SEE MOSTLY SUNNY SKIES BY AFTERNOON.
TEMPS WILL BE BELOW NORMAL...WITH HIGHS IN THE 60S TO LOWER 70S. THE
PASSAGE OF AN UPPER TROUGH THURSDAY NIGHT/FRIDAY MORNING WILL BRING
A LOW TO SLIGHT CHANCE OF SHOWERS...AND KEEP TEMPS BELOW NORMAL FOR
FRIDAY. OVERNIGHT LOWS WILL DROP INTO THE 40S THURSDAY NIGHT AND
FRIDAY NIGHT.

.LONG TERM (SATURDAY THROUGH WEDNESDAY)...
HIGH PRESSURE IN CONTROL EARLY IN THE EXTENDED FOR QUIET WEATHER
THIS WEEKEND. A COLD FRONT MOVES THROUGH AROUND THE MONDAY TIME
FRAME FOR OUR BEST CHANCE OF CONVECTION DURING THE EXTENDED. THE
FRONT SLOWS DOWN TO OUR EAST AND WILL KEEP A FEW ISOLATED SHOWERS
OVER EASTERN ZONES INTO TUESDAY. HIGH PRESSURE BUILDS BACK IN FOR
WEDNESDAY. FOR TEMPS...GUIDANCE NUMBERS LOOK GOOD AND STAYED CLOSE.

&&

.PRELIMINARY POINT TEMPS/POPS...
CHATTANOOGA AIRPORT, TN             56  72  47  76  48 / 100   0  10   0   0
KNOXVILLE MCGHEE TYSON AIRPORT, TN  58  69  47  71  45 / 100  10  10   0   0
OAK RIDGE, TN                       56  70  47  71  46 / 100  10  10   0   0
TRI CITIES AIRPORT, TN              59  68  43  68  42 / 100  10  20  20   0

&&

.MRX WATCHES/WARNINGS/ADVISORIES...
NC...WIND ADVISORY UNTIL 2 AM EDT THURSDAY FOR THE FOLLOWING ZONES:
     CHEROKEE...CLAY.

TN...HIGH WIND WARNING UNTIL 2 AM EDT THURSDAY FOR THE FOLLOWING
     ZONES: BLOUNT SMOKY MOUNTAINS...COCKE SMOKY MOUNTAINS...
     JOHNSON...SEVIER SMOKY MOUNTAINS...SOUTHEAST CARTER...
     SOUTHEAST GREENE...SOUTHEAST MONROE...UNICOI.

     WIND ADVISORY UNTIL 3 PM EDT THIS AFTERNOON FOR THE FOLLOWING
     ZONES: BLOUNT SMOKY MOUNTAINS...COCKE SMOKY MOUNTAINS...
     JOHNSON...SEVIER SMOKY MOUNTAINS...SOUTHEAST CARTER...
     SOUTHEAST GREENE...SOUTHEAST MONROE...UNICOI.

     WIND ADVISORY UNTIL 2 AM EDT /1 AM CDT/ THURSDAY FOR THE
     FOLLOWING ZONES: ANDERSON...BLEDSOE...BRADLEY...CAMPBELL...
     CLAIBORNE...EAST POLK...GRAINGER...HAMBLEN...HAMILTON...
     HANCOCK...HAWKINS...JEFFERSON...KNOX...LOUDON...MARION...
     MCMINN...MEIGS...MORGAN...NW BLOUNT...NORTH SEVIER...
     NORTHWEST CARTER...NORTHWEST COCKE...NORTHWEST GREENE...
     NORTHWEST MONROE...RHEA...ROANE...SCOTT TN...SEQUATCHIE...
     SULLIVAN...UNION...WASHINGTON TN...WEST POLK.

VA...WIND ADVISORY UNTIL 2 AM EDT THURSDAY FOR THE FOLLOWING ZONES:
     LEE...RUSSELL...SCOTT...WASHINGTON...WISE.

&&

DGS/MJB
Hazardous weather outlook, Apr 27, 4:55 AM EDT, 14 hours 18 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE MORRISTOWN TN
455 AM EDT WED APR 27 2011

NCZ060-061-TNZ012>018-035>047-067>074-081>087-098>102-VAZ001-002-
005-006-008-280900-
CHEROKEE-CLAY-SCOTT TN-CAMPBELL-CLAIBORNE-HANCOCK-HAWKINS-
SULLIVAN-JOHNSON-MORGAN-ANDERSON-UNION-GRAINGER-HAMBLEN-
NORTHWEST COCKE-COCKE SMOKY MOUNTAINS-NORTHWEST GREENE-
SOUTHEAST GREENE-WASHINGTON TN-UNICOI-NORTHWEST CARTER-
SOUTHEAST CARTER-ROANE-LOUDON-KNOX-JEFFERSON-NW BLOUNT-
BLOUNT SMOKY MOUNTAINS-NORTH SEVIER-SEVIER SMOKY MOUNTAINS-
SEQUATCHIE-BLEDSOE-RHEA-MEIGS-MCMINN-NORTHWEST MONROE-
SOUTHEAST MONROE-MARION-HAMILTON-BRADLEY-WEST POLK-EAST POLK-LEE-
WISE-SCOTT-RUSSELL-WASHINGTON-
455 AM EDT WED APR 27 2011 /355 AM CDT WED APR 27 2011/

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHWEST NORTH
CAROLINA...EAST TENNESSEE AND SOUTHWEST VIRGINIA.

.DAY ONE...TODAY AND TONIGHT

A STRONG COLD FRONT WITH A STRONG WIND FIELD WILL MOVE ACROSS THE
TENNESSEE RIVER VALLEY TODAY...BRINGING THE POTENTIAL FOR A
SIGNIFICANT OUTBREAK OF SEVERE THUNDERSTORMS BY THIS AFTERNOON AND
EVENING. THERE WILL BE THE POTENTIAL FOR WIDESPREAD DAMAGING
WINDS...VERY LARGE HAIL...HEAVY RAINFALL...AND TORNADOES. IN
ADDITION...THERE WILL BE THE POTENTIAL FOR STRONG AND LONG-TRACK
TORNADOES.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY

HAZARDOUS WEATHER IS NOT EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE NEEDED THIS AFTERNOON AND EVENING.

GH

In the hours before

Local storm report, Apr 27, 6:48 PM EDT, 25 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MORRISTOWN TN
648 PM EDT WED APR 27 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0638 PM     HAIL             CLEVELAND               35.18N 84.87W
04/27/2011  E1.75 INCH       BRADLEY            TN   AMATEUR RADIO

            HAIL OCCURRING 1 MILE SOUTH OF EXIT 25 ON INTERSTATE 75.

&&
Local storm report, Apr 27, 6:51 PM EDT, 22 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MORRISTOWN TN
651 PM EDT WED APR 27 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0649 PM     FUNNEL CLOUD     BENTON                  35.18N 84.65W
04/27/2011                   POLK               TN   AMATEUR RADIO

&&
Local storm report, Apr 27, 6:53 PM EDT, 20 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MORRISTOWN TN
653 PM EDT WED APR 27 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0640 PM     TSTM WND DMG     CLEVELAND               35.18N 84.87W
04/27/2011                   BRADLEY            TN   AMATEUR RADIO

            TREES DOWN ON OLD PARKERSVILLE ROAD.

&&
Local storm report, Apr 27, 6:54 PM EDT, 19 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MORRISTOWN TN
654 PM EDT WED APR 27 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0624 PM     TSTM WND DMG     ONEIDA                  36.50N 84.51W
04/27/2011                   SCOTT              TN   LAW ENFORCEMENT

            NUMEROUS TREES AND POWER LINES DOWN COUNTY WIDE.

&&
Local storm report, Apr 27, 7:00 PM EDT, 13 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MORRISTOWN TN
700 PM EDT WED APR 27 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0632 PM     TSTM WND DMG     2 S SOUTH PITTSBURG     34.99N 85.71W
04/27/2011                   MARION             TN   EMERGENCY MNGR

            NUMEROUS TREES DOWN IN THE MIDWAY COMMUNITY.

&&
Local storm report, Apr 27, 7:09 PM EDT, 4 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MORRISTOWN TN
709 PM EDT WED APR 27 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0700 PM     HAIL             CHURCH HILL             36.53N 82.71W
04/27/2011  E1.00 INCH       HAWKINS            TN   LAW ENFORCEMENT

&&

The office that day

Everything else NWS Morristown, TN issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Apr 27, 7:38 AM EDTSevere Thunderstorm WarningMRXMarion, Sequatchie52 min
Apr 27, 8:16 AM EDTSevere Thunderstorm WarningMRXBledsoe44 min
Apr 27, 8:25 AM EDTSevere Thunderstorm WarningMRXHamilton, Marion, Sequatchie65 min
Apr 27, 8:37 AM EDTTornado WarningMRXBradley, Hamilton, Marion53 min
Apr 27, 8:49 AM EDTSevere Thunderstorm WarningMRXAnderson, Bledsoe, Campbell, Morgan, Roane, Scott56 min
Apr 27, 9:14 AM EDTTornado WarningMRXHamilton46 min
Apr 27, 9:15 AM EDTTornado WarningMRXScott30 min
Apr 27, 9:20 AM EDTSevere Thunderstorm WarningMRXBradley, Polk40 min
Apr 27, 9:33 AM EDTTornado WarningMRXMeigs, Rhea42 min
Apr 27, 9:39 AM EDTSevere Thunderstorm WarningMRXMcMinn, Monroe66 min
Apr 27, 9:51 AM EDTSevere Thunderstorm WarningMRXAnderson, Blount, Campbell, Grainger, Jefferson, Knox and 6 more54 min
Apr 27, 9:56 AM EDTTornado WarningMRXMcMinn49 min
Apr 27, 10:10 AM EDTTornado WarningMRXLoudon, Meigs, Roane50 min
Apr 27, 10:23 AM EDTTornado WarningMRXMcMinn, Monroe22 min
Apr 27, 10:47 AM EDTTornado WarningMRXAnderson, Knox18 min
Apr 27, 1:25 PM EDTTornado WarningMRXMarion65 min
Apr 27, 2:01 PM EDTSevere Thunderstorm WarningMRXSequatchie44 min
Apr 27, 2:10 PM EDTTornado WarningMRXSequatchie50 min
Apr 27, 2:23 PM EDTTornado WarningMRXBledsoe, Rhea52 min
Apr 27, 2:27 PM EDTTornado WarningMRXHamilton, Marion48 min
Apr 27, 2:56 PM EDTTornado WarningMRXBradley, Polk64 min
Apr 27, 3:04 PM EDTSevere Thunderstorm WarningMRXAnderson, Loudon, McMinn, Meigs, Monroe, Morgan and 2 more56 min
Apr 27, 3:07 PM EDTHigh Wind WarningMRXBlount, Carter, Cocke, Greene, Johnson, Monroe and 2 more11 hr
Apr 27, 3:11 PM EDTTornado WarningMRXMcMinn, Meigs49 min
Apr 27, 3:24 PM EDTSevere Thunderstorm WarningMRXHamilton36 min
Apr 27, 3:38 PM EDTTornado WarningMRXAnderson, Blount, Knox, Loudon, Morgan, Roane52 min
Apr 27, 3:43 PM EDTTornado WarningMRXLoudon, McMinn, Monroe47 min
Apr 27, 3:53 PM EDTAreal Flood AdvisoryMRXBradley, Hamilton3 hr
Apr 27, 4:00 PM EDTTornado WarningMRXBradley, Hamilton, McMinn, Meigs, Polk60 min
Apr 27, 4:09 PM EDTTornado WarningMRXBlount, Knox, Loudon, Monroe, Sevier51 min
Apr 27, 4:25 PM EDTTornado WarningMRXMcMinn, Monroe, Polk65 min
Apr 27, 4:39 PM EDTAreal Flood AdvisoryMRXBlount, Bradley, Knox, Loudon, McMinn, Meigs and 3 more3 hr
Apr 27, 4:51 PM EDTSevere Thunderstorm WarningMRXCocke, Jefferson, Sevier54 min
Apr 27, 4:56 PM EDTTornado WarningMRXBlount, Knox, Loudon, Sevier49 min
Apr 27, 5:16 PM EDTTornado WarningMRXHamilton, Marion, Sequatchie59 min
Apr 27, 5:18 PM EDTSevere Thunderstorm WarningMRXCampbell, Morgan, Scott42 min
Apr 27, 5:29 PM EDTTornado WarningMRXBlount, Loudon, Monroe16 min
Apr 27, 5:38 PM EDTTornado WarningMRXCampbell, Scott37 min
Apr 27, 5:45 PM EDTTornado WarningMRXAnderson, Blount, Knox, Loudon, Sevier32 min
Apr 27, 5:48 PM EDTSevere Thunderstorm WarningMRXCocke, Grainger, Greene, Hamblen, Hancock, Hawkins and 2 more57 min
Apr 27, 5:59 PM EDTTornado WarningMRXCampbell, Claiborne, Morgan, Scott61 min
Apr 27, 6:01 PM EDTTornado WarningMRXBradley, Hamilton59 min
Apr 27, 6:14 PM EDTTornado WarningMRXMarion61 min
Apr 27, 6:39 PM EDTTornado WarningMRXBradley, McMinn, Monroe, Polk66 min
Apr 27, 6:40 PM EDTSevere Thunderstorm WarningMRXGreene, Hawkins, Sullivan, Washington50 min
Apr 27, 6:43 PM EDTTornado WarningMRXHamilton, Marion, Sequatchie62 min
Apr 27, 6:52 PM EDTTornado WarningMRXBledsoe, Rhea53 min
Apr 27, 6:57 PM EDTFlash Flood WarningMRXBradley, Hamilton, McMinn, Monroe3 hr
Apr 27, 7:01 PM EDTTornado WarningMRXCampbell, Claiborne, Hancock44 min
Apr 27, 7:01 PM EDTTornado WarningMRXBradley, Hamilton, Meigs59 min
Apr 27, 7:06 PM EDTTornado WarningMRXBlount, Knox, Monroe, Polk54 min
Apr 27, 7:21 PM EDTTornado WarningMRXBlount, Bradley, Knox, Loudon, McMinn, Meigs and 3 more39 min
Apr 27, 7:43 PM EDTTornado WarningMRXBledsoe, Hamilton, Rhea, Sequatchie62 min
Apr 27, 7:49 PM EDTTornado WarningMRXBlount, Cocke, Hamblen, Jefferson, Knox, Sevier41 min
Apr 27, 7:53 PM EDTFlash Flood WarningMRXBledsoe, Marion, Sequatchie3 hr
Apr 27, 7:54 PM EDTTornado WarningMRXAnderson, Blount, Claiborne, Grainger, Hamblen, Jefferson and 6 more51 min

Nearby

Flash Flood Warnings in Tennessee, 2011Every flash flood warning in 2011

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.